Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Dec 10, 2017, 1:55 PM EST for Erie County, Genesee County, New York. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2017, 1:55 PM EST (18:55 UTC)
- Expired
- Dec 10, 2017, 3:30 PM EST
- In force
- 95 min
- Issued by
- NWS Buffalo, NY
Counties Erie County, NY, Genesee County, NY
The radar
The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854
WWUS81 KBUF 101855
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
155 PM EST SUN DEC 10 2017
NYZ010>012-085-102030-
Southern Erie-Wyoming-Genesee-Northern Erie-
155 PM EST SUN DEC 10 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHERN WYOMING...CENTRAL
ERIE AND SOUTHERN GENESEE COUNTIES...
At 153 PM EST, A band of lake effect snow producing snow fall rates
of around 2 inches per hour will continue across the Buffalo
Southtowns and South Buffalo, extending eastward into southern
Genesee and Northern Wyoming counties. Travel within this band will
be very difficult, with very low visibility and deep snow cover on
roads.
Locations impacted include...
South Buffalo, West Seneca, Lackawanna, Hamburg, Orchard Park, Elma,
Darien, Bennington, and Attica.
This includes Interstate 90 between exits 57A and 47.
Use extra caution if you must travel into or through this dangerous
band of lake effect snow. Rapid changes in visibility and
potentially slick roads are likely to lead to accidents. Consider
delaying travel until the squall passes your location.
LAT...LON 4265 7915 4267 7912 4272 7909 4276 7898
4280 7892 4284 7893 4292 7890 4294 7891
4307 7796 4275 7797 4258 7917
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 10, 12:56 PM EST, 59 minutes earlier.
Area forecast discussion, Dec 10, 12:56 PM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1256 PM EST Sun Dec 10 2017
.SYNOPSIS...
Lake effect snow will continue east of Lakes Erie and Ontario this
afternoon and tonight with locally heavy snowfall. The lake effect
snow will quickly end Monday morning as high pressure briefly builds
into the eastern Great Lakes. Low pressure will then cross the
region Monday night through Wednesday with periods of widespread
accumulating snow. Several additional weak systems will cross the
area late in the week with additional chances of snow.
&&
.NEAR TERM /THROUGH MONDAY/...
Lake effect snow will continue to be the main focus through tonight.
A weak clipper passing to the north of Lake Ontario this evening
will force boundary layer flow to back to the WSW, and also force
better moisture and convergence over the lakes. Lake Induced
equilibrium levels will remain around 10K feet, with ample moisture
and a deep dendritic crystal growth layer beneath the inversion. The
favorable thermodynamics, synoptic support, and deep moisture should
promote snowfall rates approaching 2 inches per hour off both lakes
through the first half of tonight in the strongest portion of the
bands.
Off Lake Erie...
A band of snow is rapidly intensifying early this afternoon over
Lake Erie and extending into southern Erie and Wyoming counties.
This band will continue to consolidate and strengthen through mid
afternoon, and move northward into the nearby Buffalo Southtowns.
The band is likely to get as far north as South Buffalo, then
extending across the near south and southeast suburbs and into the
southern half of Genesee County from mid afternoon through this
evening. Travel conditions will be very poor during this time in the
band with heavy snow bringing very low visibility and deep snow
cover on roads.
By mid to late evening, boundary layer flow will begin to veer
again, carrying the band of snow back south across the Buffalo
Southtowns and into Southern Erie/Wyoming counties. The band will
likely move onshore along much of the Chautauqua County shoreline
overnight, then transition into weaker upslope/lake enhanced snow
late tonight across the Chautauqua Ridge.
Storm total accumulations are expected to reach 8-12 inches from
central/southern Erie County into southwest Genesee, western
Wyoming, northern/western Chautauqua County, and northwest
Cattaraugus county. Some local amounts may come in with up to 14
inches in the nearby Buffalo Southtowns if the band stalls there
long enough.
Off Lake Ontario...
A band of heavy snow is found across the central and northern Tug
Hill early this afternoon. This band will continue to move north
into central Jefferson and northern Lewis counties during the mid to
late afternoon. It may weaken some for a few hours as it adjusts to
the new wind direction, but will re-intensify again by early evening
as the flow becomes aligned.
A trough will approach the lake tonight and force a strong band of
convergence to develop, allowing the band of snow to intensify
further across central Jefferson and northern Lewis counties. This
band will then drop south into the Tug Hill region overnight, with a
period of very high snowfall rates over the northern Tug Hill.
Finally, late tonight the band will drop to the southeast corner of
the lake and rapidly weaken as flow becomes WNW and shear increases.
Expect storm total accumulations to reach the 8-12 inch range across
southern and central Jefferson County, northern Oswego County, and
northern/western Lewis County. There may be a narrow strip across
the northern portion of the Tug Hill of up to 16 inches if the band
stalls there long enough.
By daybreak Monday any remaining lake effect snow will be in a much
weakened state to the southeast of the lakes, as shear rapidly
increases and inversion heights lower with weak high pressure
building over the eastern Great Lakes. Any remaining impacts should
be fairly minor for the Monday morning drive.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
There is high confidence for a widespread general snowfall Monday
night into Tuesday as a clipper low tracks across the Eastern Great
Lakes into Northern NY. Plentiful synoptic moisture and lift will be
forced by an anomalous 2-3 SD below normal, near 500dm, mid-level
trough digging south across the Great Lakes. Additional support for
widespread snow will come from warm advection near 850mb. A blend of
12z QPF guidance with SLR between 15:1 and 20:1 in a cooling airmass
will bring a general 2-3 inches Monday night. As the surface low
begins to center to the east of Lake Ontario Tuesday afternoon,
winds will veer to west then northwest while becoming gusty in
steeping low level lapse rates as cold advection sets in. Additional
synoptic snow is expected areawide through Tuesday in wrap around
moisture where another 2-3 inches will be possible. A Winter Weather
Advisory may be needed especially if snow rates/totals come in
higher with later guidance. Temperatures Monday night will dip into
the teens and low 20s with highs into the mid 20s to around 30
Tuesday. Gusty winds in the wake of the systems cold front should
run 20-30 mph especially south of the low center across the western
Southern Tier driving wind chills into the teens.
Later Tuesday into Wednesday we will see a transition into another
potentially significant lake effect snow event with headlines
possible. Lake effect snows are expected to develop south or
southeast of the lakes as 850mb temps cool aloft. BUFKIT cross
sections indicate healthy lake plumes with equilibrium heights
running 10-15kft and sufficient synoptic moisture and lift
intersecting the dendritic snow growth zone. Tuesday night into
Wednesday will perhaps be the most significant time period of
accumulating lake snows with equilibrium level peaking. With current
Lake Effect headlines in effect and the best period for the next
event still 3 days out we will continue with the mention in the
Hazardous Weather Outlook. The core of the anomalously deep 500mb
low will pass over our region Tuesday night and Wednesday which will
bring the coldest air yet this month with lows dipping into the
single digits to teens Tuesday night and only peaking in the teens
to maybe 20 on Wednesday. Lake effect then continues to look like it
will begin to weaken later Wednesday night as high pressure over the
Ohio Valley is forecast to nose north into western NY.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
Medium range guidance continues to indicate two more clipper lows
working across the Great Lakes later this week and next weekend. A
fair amount of uncertainty remains regarding the timing and
tracking of either of these clipper lows as well as any potenial
lake enhancement. Have continued broadbrush chance POPs for snow
showers through Saturday until more certain details arise in newer
guidance. Temperatures will remain below average through the end of
the week, as the region will remain embedded within longwave
troughiness. The eastern trough may break down over the weekend
which would potentially allow warmer air to return to our region.
Blend of model temperature guidance indicates temps may rise back to
normal by Saturday and possibly above normal for Sunday. If this
occurs rain/snow would be possible Sunday. Longer range guidance
suggests that this break from the cold may only be temporary, as a
longwave trough becomes re-established over the East in the week
following.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Bands of heavy lake effect snow will continue east of both lakes
this afternoon through tonight with local very low IFR within the
bands. Outside of lake effect areas expect a few light snow showers
with local MVFR CIGS/VSBY.
Off Lake Erie, a band of very heavy snow just south of KBUF will
likely clip the KBUF airfield for at least a few hours from mid
afternoon through early evening with IFR conditions. If the center
of the band reaches as far north as the airport, VSBY may drop below
airfield minimums for a few hours. This will be a very close call.
The eastern end of this band may bring some IFR to KROC as well for
a few hours. Late this evening the band will move south and away
from KBUF, with IFR developing at KJHW and the rest of the western
Southern Tier overnight. The snow will rapidly weaken by Friday
morning.
Off Lake Ontario, a band of very heavy snow just south of KART will
move north to KART and KGTB from mid afternoon through this evening
with IFR developing. The band may weaken some for a few hours, but
will then re-intensify by early evening over KART with conditions
possibly dropping below airfield minimums. Overnight the band will
move back south across the Tug Hill region, and end up at the
southeast corner of the lake in a much weakened state by early
Friday morning.
Outlook...
Monday...Lake effect snow showers with local IFR southeast of the
lakes early, then improvement to VFR.
Monday night through Wednesday...Areas of IFR with periods of snow.
Thursday and Friday...Areas of MVFR/IFR with snow showers likely.
&&
.MARINE...
Moderate westerlies will continue across the eastern Great Lakes
through tonight with Small Craft conditions on both lakes. High
pressure will then bring a brief period of lighter winds on Monday.
Low pressure will pass directly overhead late Monday night and
Tuesday morning. Winds will increase in the wake of this system
later Tuesday through Wednesday, with another period of solid Small
Craft Advisory conditions expected.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 7 AM EST Monday for NYZ006>008-
012-019-020-085.
Lake Effect Snow Warning until 1 AM EST Monday for NYZ010-011.
MARINE...Small Craft Advisory until 7 AM EST Monday for LEZ040-041.
Small Craft Advisory until 10 PM EST this evening for
LEZ020.
Small Craft Advisory until 10 AM EST Monday for
LOZ043-044.
Small Craft Advisory until 7 AM EST Monday for LOZ042-045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Dec 10, 11:05 AM EST, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1105 AM EST Sun Dec 10 2017 NYZ001>005-111615- Niagara-Orleans-Monroe-Wayne-Northern Cayuga- 1105 AM EST Sun Dec 10 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. Significant snow will be possible for the counties along the south shore of Lake Ontario late Tuesday night and Wednesday as a cold northwest flow allows lake enhancement to increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ021-111615- Allegany- 1105 AM EST Sun Dec 10 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. Significant snow will be possible for areas southeast of Lake Erie late Tuesday night and Wednesday as a cold northwest flow allows lake enhancement to increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-019-020-085-111615- Wyoming-Chautauqua-Cattaraugus-Southern Erie- 1105 AM EST Sun Dec 10 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST MONDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. Significant snow will be possible for areas southeast of Lake Erie late Tuesday night and Wednesday as a cold northwest flow allows lake enhancement to increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-111615- Oswego-Jefferson-Lewis- 1105 AM EST Sun Dec 10 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST MONDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-111615- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1105 AM EST Sun Dec 10 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-011-111615- Northern Erie-Genesee- 1105 AM EST Sun Dec 10 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. Significant snow will be possible for areas closer to the south shore of Lake Ontario late Tuesday night and Wednesday as a cold northwest flow allows lake enhancement to increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ013-014-111615- Livingston-Ontario- 1105 AM EST Sun Dec 10 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. Significant snow will be possible for areas closer to the south shore of Lake Ontario late Tuesday night and Wednesday as a cold northwest flow allows lake enhancement to increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf HITCHCOCK
In the hours before
Special weather statement, Dec 10, 11:23 AM EST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1123 AM EST SUN DEC 10 2017
NYZ010-012-019-020-085-101745-
Chautauqua-Cattaraugus-Southern Erie-Wyoming-Northern Erie-
1123 AM EST SUN DEC 10 2017
...A BAND OF LAKE EFFECT SNOW WILL INTENSIFY ACROSS WYOMING...
NORTHERN CATTARAUGUS...ERIE AND NORTHEASTERN CHAUTAUQUA COUNTIES...
At 1120 AM EST, A band of lake effect snow was becoming better
organized over the east end of Lake Erie. This band of lake effect
snow is expected to rapidly intensify during the early afternoon and
move into the Buffalo Southtowns. Travel conditions will rapidly
deteriorate between noon and 1 pm as snowfall rates increase.
Locations impacted include...
West Seneca, Lackawanna, Dunkirk, Fredonia, Angola, Hamburg, Orchard
Park, East Aurora, Evans and Elma.
This includes Interstate 90 between exits 59 and 55.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4240 7958 4253 7939 4260 7919 4272 7909
4283 7887 4291 7854 4287 7846 4287 7841
4274 7806 4242 7840
HITCHCOCKSpecial weather statement, Dec 10, 12:15 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1215 PM EST SUN DEC 10 2017
NYZ006>008-101815-
Jefferson-Oswego-Lewis-
1215 PM EST SUN DEC 10 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...LEWIS
AND NORTHEASTERN OSWEGO COUNTIES...
At 1214 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour was located along a line extending from
near Southwick Beach State Park to Rector to near McKeever. This
band of lake effect snow is slowly moving to the north.
Locations impacted include...
Watertown, Sandy Island Beach State Park, Stony Point, Carthage,
Lowville, Pulaski, West Carthage, Adams, Glen Park and Highmarket.
This includes Interstate 81 between exits 37 and 46.
Visibilities at times will drop to less than a quarter of a mile in
this band of lake effect snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4356 7523 4357 7627 4369 7626 4378 7629
4383 7636 4387 7635 4384 7645 4385 7649
4390 7650 4396 7644 4396 7634 4400 7635
4400 7516 4361 7511
WelchSpecial weather statement, Dec 10, 12:50 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1250 PM EST SUN DEC 10 2017
NYZ010>013-019-085-101845-
Chautauqua-Livingston-Southern Erie-Wyoming-Genesee-Northern Erie-
1250 PM EST SUN DEC 10 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHERN WYOMING...ERIE...
NORTHWESTERN LIVINGSTON...NORTHEASTERN CHAUTAUQUA AND SOUTHERN
GENESEE COUNTIES...
At 1247 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour was located along a line extending from
Angola to Orchard park to Attica. The band of snow is slowly moving
north.
Locations impacted include...
Buffalo, Cheektowaga, Orchard Park, West Seneca, Lackawanna,
Batavia, Depew, Lancaster, Hamburg, Geneseo and East Aurora.
This includes the following highways...
Interstate 390 near exit 8.
Interstate 90 between exits 58 and 51, and between exits 48A and 48.
Visibilities will drop quickly to less than a quarter of a mile in
this band of lake effect snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4259 7920 4260 7918 4264 7916 4267 7912
4273 7908 4276 7898 4280 7892 4284 7893
4290 7891 4306 7821 4281 7770 4253 7901
4254 7903 4254 7906 4252 7906 4249 7920
WelchSpecial weather statement, Dec 10, 1:21 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
121 PM EST SUN DEC 10 2017
NYZ006>008-101945-
Jefferson-Oswego-Lewis-
121 PM EST SUN DEC 10 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...LEWIS
AND NORTHERN OSWEGO COUNTIES...
At 119 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour will continue to drift slowly north across
the central Tug Hill region through mid afternoon.
Locations impacted include...
Stony Point, Lowville, Pulaski, Adams, Redfield, Selkirk Shores
State Park, Highmarket, Mexico Point State Park and Adams Center.
This includes Interstate 81 between exits 35 and 43.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4343 7550 4344 7564 4348 7581 4345 7583
4349 7649 4356 7645 4357 7636 4356 7631
4358 7626 4369 7626 4378 7629 4381 7633
4386 7630 4402 7516 4361 7511
HITCHCOCKLocal storm report, Dec 10, 1:35 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
135 PM EST SUN DEC 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW HAMBURG 42.74N 78.81W
12/10/2017 M4.5 INCH ERIE NY NWS EMPLOYEE
4.5 INCHES FROM 12:00-1:30 PM.
&&
EVENT NUMBER BUF1701691
JAMSpecial weather statement, Dec 10, 1:55 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
155 PM EST SUN DEC 10 2017
NYZ010>012-085-102030-
Southern Erie-Wyoming-Genesee-Northern Erie-
155 PM EST SUN DEC 10 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHERN WYOMING...CENTRAL
ERIE AND SOUTHERN GENESEE COUNTIES...
At 153 PM EST, A band of lake effect snow producing snow fall rates
of around 2 inches per hour will continue across the Buffalo
Southtowns and South Buffalo, extending eastward into southern
Genesee and Northern Wyoming counties. Travel within this band will
be very difficult, with very low visibility and deep snow cover on
roads.
Locations impacted include...
South Buffalo, West Seneca, Lackawanna, Hamburg, Orchard Park, Elma,
Darien, Bennington, and Attica.
This includes Interstate 90 between exits 57A and 47.
Use extra caution if you must travel into or through this dangerous
band of lake effect snow. Rapid changes in visibility and
potentially slick roads are likely to lead to accidents. Consider
delaying travel until the squall passes your location.
LAT...LON 4265 7915 4267 7912 4272 7909 4276 7898
4280 7892 4284 7893 4292 7890 4294 7891
4307 7796 4275 7797 4258 7917
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 10:28 PM EST | Special Weather Statement | BUF | Erie | 62 min |
| Dec 10, 4:09 AM EST | Winter Weather Advisory | BUF | Erie, Genesee | 7 hr |
| Dec 10, 10:14 AM EST | Special Weather Statement | BUF | Oswego | 61 min |
| Dec 10, 11:17 AM EST | Special Weather Statement | BUF | Lewis | 58 min |
| Dec 10, 11:23 AM EST | Special Weather Statement | BUF | Erie, Wyoming | 82 min |
| Dec 10, 12:15 PM EST | Special Weather Statement | BUF | Jefferson, Lewis | 60 min |
| Dec 10, 12:50 PM EST | Special Weather Statement | BUF | Erie, Genesee, Wyoming | 55 min |
| Dec 10, 1:21 PM EST | Special Weather Statement | BUF | Lewis | 84 min |
| Dec 10, 2:49 PM EST | Special Weather Statement | BUF | Lewis, Oswego | 86 min |
| Dec 10, 3:45 PM EST | Winter Weather Advisory | BUF | Livingston, Monroe | 9 hr |
| Dec 10, 4:01 PM EST | Special Weather Statement | BUF | Erie, Genesee | 119 min |
| Dec 10, 4:08 PM EST | Special Weather Statement | BUF | Jefferson, Lewis | 112 min |
| Dec 10, 5:59 PM EST | Special Weather Statement | BUF | Erie | 2 hr |
| Dec 10, 6:05 PM EST | Special Weather Statement | BUF | Lewis | 115 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.